Drug: Acetaminophen Diphenhydr Amine

What Is Acetaminophen Diphenhydr Amine?

Acetaminophen is a pain reliever and a fever reducer.

Diphenhydramine is an antihistamine that reduces the natural chemical histamine in the body. Histamine can produce symptoms of sneezing, itching, watery eyes, and runny nose.

Acetaminophen and diphenhydramine is a combination medicine used to treat headache, runny nose, sneezing, watery eyes, and pain or fever caused by allergies, the common cold, or the flu.

Acetaminophen and diphenhydramine may also be used for purposes not listed in this medication guide.

Do not take more of this medication than is recommended. An overdose of acetaminophen can damage your liver or cause death.

In rare cases, acetaminophen may cause a severe skin reaction. Stop taking this medicine and call your doctor right away if you have skin redness or a rash that spreads and causes blistering and peeling.

Ask a doctor or pharmacist before using any other cold, allergy, pain, or sleep medication. Acetaminophen (sometimes abbreviated as APAP) is contained in many combination medicines. Taking certain products together can cause you to get too much acetaminophen which can lead to a fatal overdose. Check the label to see if a medicine contains acetaminophen or APAP.

Avoid drinking alcohol. It may increase your risk of liver damage while taking acetaminophen.

Ask a doctor before taking medicine that contains acetaminophen if you have ever had liver disease, or if you drink more than 3 alcoholic beverages per day.

You should not use this medication if you are allergic to it, or if you have:

  • severe constipation, blockage in your stomach or intestines;
  • untreated or uncontrolled diseases--glaucoma, asthma, heart disease, overactive thyroid; or
  • if you are unable to urinate.

Ask a doctor or pharmacist before taking this medicine if you have any medical condition, especially:

  • kidney disease;
  • cough with mucus, or cough caused by emphysema or chronic bronchitis;
  • an enlarged prostate, problems with urination;
  • a history of alcoholism; or
  • if you take potassium (Cytra, Epiklor, K-Lyte, K-Phos, Kaon, Klor-Con, Polycitra, Urocit-K).

It is not known whether this medicine will harm an unborn baby. Do not use cold or allergy medicine without a doctor's advice if you are pregnant.

This medicine can pass into breast milk and may harm a nursing baby. Antihistamines may slow breast milk production. Do not use cold or allergy without a doctor's advice if you are breast-feeding a baby.

Always ask a doctor before giving a cold or allergy medicine to a child. Death can occur from the misuse of cough and cold medicines in very young children.

Source: http://www.everydayhealth.com

Acetaminophen Diphenhydr Amine Side Effects

Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficult breathing; swelling of your face, lips, tongue, or throat.

In rare cases, acetaminophen may cause a severe skin reaction that can be fatal. This could occur even if you have taken acetaminophen in the past and had no reaction. Stop taking this medicine and call your doctor right away if you have skin redness or a rash that spreads and causes blistering and peeling. If you have this type of reaction, you should never again take any medicine that contains acetaminophen.

Stop using the medicine and call your doctor at once if you have:

  • fast, pounding, or uneven heartbeats;
  • severe dizziness or drowsiness, slow or shallow breathing;
  • tremor, restless muscle movements;
  • little or no urinating;
  • flu symptoms, easy bruising, unusual bleeding, pale skin, feeling light-headed; or
  • nausea, pain in your upper stomach pain, itching, loss of appetite, dark urine, clay-colored stools, jaundice (yellowing of the skin or eyes).

Common side effects may include:

  • constipation;
  • dry eyes, blurred vision, dry mouth or nose;
  • mild dizziness or drowsiness, trouble concentrating;
  • feeling restless or excited (especially in children); or
  • mild skin rash.

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

Source: http://www.everydayhealth.com

Health Services in Toronto

Drug Database Online

Welcome to WebHealthNetwork an online drug guide and dictionary, here you can get drug information and definitaions for most popular pharmaceutical and medicinal drugs, and specifically Acetaminophen Diphenhydr Amine. Find what medications you are taking today.